Article Text

Download PDFPDF
176 Fingolimod associated immune haemolytic anaemia
  1. Omar AlMasri1,
  2. Jeremy Hobart1,2
  1. 1University Hospitals Plymouth
  2. 2Plymouth University Peninsula Schools of Medicine and Dentistry

Abstract

We report on the case of a 28 year old (at the time of presentation) man with a diagnosis of relapsing remitting multiple sclerosis (Satisfying McDonald 2010 and 2017 criteria). He has a previous history of mild Haemophilia A (Factor 8 level 8 to 14%). Given his high lesion load and frequency of relapses the decision was made to commence Fingolimod, a sphingosine-1-phosphate receptor modulator. 11 months later he was admitted with jaundice (Bilirubin peak 163 umol/L) and anaemia (Haemoglobin nadir 43 g/L - baseline Haemoglobin 156 g/L, LDH peak 767), and was found to have immune mediated haemolytic anaemia and then delayed liver injury (Alanine transaminase peak 1126 iu/L). These improved after blood transfusion, treatment with prednisolone, and stopping Fingolimod. We believe his presentation was due to drug induced immune mediated haemolytic anaemia and possibly hepatitis. We present his case in the context of the known anglophone literature.

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.